Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 57, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 7, 2003, 12:56 PM CDT for Assumption Parish, Iberville Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2003, 12:56 PM CDT (17:56 UTC)
- Expired
- Apr 7, 2003, 1:45 PM CDT
- In force
- 49 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Assumption Parish, LA, Iberville Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 10:05 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
907
WUUS54 KLIX 071756
SVRNEW
LAC007-047-071845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 PM CDT MON APR 7 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASSUMPTION PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF NAPOLEONVILLE
IBERVILLE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PLAQUEMINE
* UNTIL 145 PM CDT
* AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF BAYOU SORREL
...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAYOU SORREL AT 100 PM CDT
PIERRE PART AT 105 PM CDT
PLAQUEMINE AT 110 PM CDT
WHITE CASTLE AT 115 PM CDT
PAINCOURTVILLE...NAPOLEONVILLE AT 120 PM CDT
SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING.
THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2987 9119 3000 9125 3011 9145 3025 9147
3029 9117 3016 9109 3010 9112 3006 9109
3008 9105 2988 9094
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 10:30 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 7, 10:30 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1030 AM CDT MON APR 7 2003 WILL BE UPDATING THE TEXT PRODUCTS SOON AND GRAPHICAL PRODUCTS AS TIME ALLOWS. CONCERNS FOR BOTH SEVERE WEATHER AND FLOODING/FLASH FLOODING ARE THE MAIN FOCUS FOR THIS UPDATE. STALLED SURFACE BOUNDARY FROM COASTAL SOUTHWEST LA TO THE FLORIDA PARISHES OF SOUTHEAST LA TO NEAR HATTIESBURG MS WILL CONTINUE TO BE THE FOCUS OF STRONG TO SEVERE THUNDERSTORMS AND LOCAL TRAINING OF ECHOES TO PRODUCE VERY HEAVY RAINFALL. INITIAL SEVERE THREAT LOOKS TO BE MOSTLY HAIL GIVEN HISTORY THIS MORNING...BUT INCREASING MID LEVEL WIND FIELDS TOWARDS AFTERNOON WILL PRODUCE A DAMAGING WIND THREAT AS WELL. SEVERE THUNDERSTORM WATCH 112 HAS BEEN ISSUED FOR ALL OF SOUTH LA AND MUCH OF SOUTH MS UNTIL 4 PM CDT. WILL ISSUE A FLOOD WATCH FOR AREAS ALONG AND NORTH OF PRESENT LOCATION OF SURFACE BOUNDARY TO INCLUDE METRO BATON ROUGE...THE NORTH SHORE OF LAKE PONTCHARTRAIN... AND SOUTHWEST MS AND PEARL RIVER COUNTY MS. THERE MAY BE 2 OR 3 ROUNDS OF HEAVY RAINFALL THROUGH TUESDAY MORNING...SO WILL ISSUE THE FLOOD WATCH THROUGH TONIGHT FOR NOW. EXPECT RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL AMOUNTS OF 5 OR 6 INCHES IN THE WATCH AREA. POPS AND RAINFALL AMOUNTS SHOULD BE QUITE A BIT LOWER SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MS COAST...BUT WILL HAVE TO MONITOR MESOSCALE FORCING IN CASE THE SURFACE BOUNDARY SLIPS SOUTH. MID AND UPPER LEVEL WIND MAXIMA AND ASSOCIATED SHORTWAVES WILL CONTINUE TO ACTIVATE THE CONVECTION. UPDATED ZONES...HAZARDOUS WEATHER OUTLOOK...AND FLOOD WATCH WILL BE OUT SHORTLY. MCB 78/61/70/47 8+50 BTR 80/62/71/49 8+60 MSY 82/67/73/55 6981 GPT 77/66/74/52 6981 .NEW...NONE LA...FLOOD WATCH LAZ034>040-046>050. MS...FLOOD WATCH MSZ068>071-077. 22
Hazardous weather outlook, Apr 7, 11:30 AM CDT, 1 hour 26 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-080000- HAZARDOUS WEATHER OUTLOOK...CORRECTION TO DAY ONE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS ALL OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS...HOWEVER...AN ISOLATED TORNADO IS POSSIBLE. A VERY MOIST...WARM...AND UNSTABLE AIRMASS...COMBINED WITH A STALLED SURFACE BOUNDARY AND NUMEROUS UPPER LEVEL DISTURBANCES...WILL CONTINUE TO CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TODAY AND TONIGHT. HEAVY RAINFALL AND FLOODING... THUNDERSTORMS WILL HAVE THE POTENTIAL TO REPEAT OVER THE SAME AREAS THROUGH TONIGHT...MAINLY ACROSS AREAS OF SOUTHEAST LOUISIANA NORTH AND WEST OF LAKE PONTCHARTRAIN INCLUDING SOUTHWEST MISSISSIPPI AND PEARL RIVER COUNTY. RAINFALL AMOUNTS IN THESE AREAS WILL RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS UP TO AROUND 5 INCHES POSSIBLE THROUGH EARLY TUESDAY MORNING. THE HEAVY RAIN WILL RESULT IN THE THREAT OF FLOODING OF SMALL STREAMS AND URBAN AREAS ALONG WITH FLASH FLOODING OF LOCALIZED AREAS. THE HEAVY RAIN WILL ALSO CAUSE NUMEROUS RIVERS TO RISE TO NEAR OR ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS. AREAS SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST SHOULD RECEIVE LESS RAINFALL AND A RESULTANT LOWER THREAT OF FLOODING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY...MAINLY DURING THE MORNING HOURS...ACROSS AREAS SOUTH OF LAKE PONTCHARTRAIN AND EAST OF INTERSTATE 59. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. A COLD FRONT WILL PUSH THROUGH COASTAL SECTIONS OF SOUTHEAST LOUISIANA AND MISSISSIPPI BY AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:23 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 37 min |
| Apr 7, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 49 min |
| Apr 7, 12:31 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 44 min |
| Apr 7, 1:10 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 50 min |
| Apr 7, 1:23 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Iberville, Saint James | 37 min |
| Apr 7, 1:34 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 41 min |
| Apr 7, 1:44 PM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 31 min |
| Apr 7, 1:57 PM CDT | Tornado Warning | LIX | Ascension, Livingston | 33 min |
| Apr 7, 2:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 7, 2:12 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 48 min |
| Apr 7, 2:54 PM CDT | Special Marine Warning | LIX | 66 min | |
| Apr 7, 2:57 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 33 min |
| Apr 7, 3:05 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 55 min |
| Apr 7, 3:30 PM CDT | Tornado Warning | LIX | Assumption | 30 min |
| Apr 7, 3:55 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint James, Saint John the Baptist | 65 min |
| Apr 7, 4:09 PM CDT | Special Marine Warning | LIX | 96 min | |
| Apr 7, 4:35 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 40 min |
| Apr 7, 4:48 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 57 min |
| Apr 7, 4:52 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Iberville | 38 min |
| Apr 7, 5:40 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 7, 6:40 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 7, 6:40 PM CDT | Special Marine Warning | LIX | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.